Oestrogen and thrush

by Pandora
(Australia)

I am currently taking a natural form of HRT in a low doseage.
Although my oestrogen levels are very low, an increase in the doseage causes an outbreak of 'thrush' as the doctor told me I am very oestrogen sensitive.

Since taking the medication, my breasts are tender and have grown 3 bra sizes which I find uncomfortable. I am in a fairly normal weight range and am very active but cannot seem to lose the 3 or 4 kg. extra I am carrying.

If I go off the medication, my warm flushes return and I experience headaches and irritability.

Is it possible to take just the progesterone and not the eostrogen or must I take both together?

I am a little confused... or maybe that's just another symptom of menopause!


Comments for Oestrogen and thrush

Click here to add your own comments

Jan 30, 2010
Oestrogen and trush
by: Wray

Hi Pandora. No it's not another symptom of menopause! I don't believe you should be using the combined form, oestrogen is renowned for exacerbating thrush, whereas progesterone is protective. Please see these papers...
Paper 1
Paper 2

It's the oestrogen causing the tender breasts please see this...
Paper 1


Oestrogen is causing the extra weight too, it stimulates cells to grow, including fat cells, and it causes water retention. It can increases the chances of getting cancer, please see this web page.

Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...